Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Generalized potentials and obstacle scattering

Author: Richard L. Ford
Journal: Trans. Amer. Math. Soc. 329 (1992), 415-431
MSC: Primary 35P25; Secondary 35J10, 35R05
MathSciNet review: 1042287
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Potential scattering theory is a very well-developed and understood subject. Scattering for Schràdinger operators represented formally by $ - \Delta + V$, where $ V$ is a generalized function such as a $ \delta $-function, is less understood and requires form perturbation techniques. A general scattering theory for a large class of such singular perturbations of the Laplacian is developed.

The theory has application to obstacle scattering. One considers an alternative mathematical model of an obstacle in $ {{\mathbf{R}}^n}$. Instead of representing the obstacle by deleting the region inhabited by the obstacle from $ {{\mathbf{R}}^n}$, the surface of the obstacle is treated as impenetrable. The impenetrable surface is understood to be the limiting case of a sequence of highly spiked potentials whose support converges to the surface of the obstacle and whose peaks grow without bound. The limiting case is identified as a $ \delta $-function acting on the surface of the obstacle. Hamiltonians for the limiting case are constructed and the conditions governing the existence and completeness of the associated wave operators are determined through application of the general theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35P25, 35J10, 35R05

Retrieve articles in all journals with MSC: 35P25, 35J10, 35R05

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society